have been diagnosed since 2005, am 40 now and thought I was coping ok but over the last 6 months or so I have had the dubious pleasure of crippling cramps in my feet, legs and now the spasm seems to work its way up my back and into my neck. This happens every morning as soon as I put my feet on the floor. It is so severe that I have to crawl around as my feet are clawed underneath themselves and my back refuses to straighten. These cramps last for up to an hour at a time, in which I am drenched with sweat and breathing like a pregnant hippo! Anyone got any tips to stop them, make it easier anything?? Are these cramps linked to stress?
hiya ,i can symethize with u as i have very simular experanceies apart from the sweatin alot,ive been very stressed lately and it has made my conditon alot worse, wot meds are u takin to help u ,may be they need lookin at ,and like i said if ur stressed its worse
saw consultant a few weeks ago and had stalevo upped a bit but not too much because I can't stand the side effects of constant twitching! it just seems so hideous coz I am waiting for it to happen the moment I am awake. am only sleeping 4-5 hors a night due to stiffness etc so the moment i get up the cramps begin.
There's often people in here throughout the night, Kirsten.
Pop in if you're awake, it's better than getting frustrated!
i was on stavelo long time back and they make me constipated so bad
GPs and Neuros seem to like Stalevo because it combines Levodopa and Entacapone in one pill. This simplifies things, ensures you take both at the same time, and is probably cheaper overall.
However I'd prefer to have the components as two separate pills. This would allow minor dosage adjustments to one without affecting the other. I've had a few problems with Entacapone, but you can't do much about it if it's all combined.
I've been suffering with dystonia for the last 6months or so, I'm waiting to try the Apomorphine injections and was given Madopar dispersible to take before I get up in the morning and upto 3 times a day if need be. I tried Stalevo years ago but after only taking 2 tabs I had the side effect of severe diarrhea and vomiting which lasted a week. Have you been on Stalevo a long time? I'm not an expert on meds and were all different, I know how painful dystonia is, maybe it's time you asked your neuro or pd nurse if a change of meds would help, just a thought.
As for tips to help with dystonia massage helps a bit, my feet and hands are the worst affected with the clawing and spasms, my legs get very restless and irritable, stress doesn't help our condition but I'm not sure it'd cause your back problems and cramps, maybe you should see your gp and ask about physio.
I, too, take Madopar dispersible up to 4 times a day. For short-term relief it's the best drug I've tried in my 10 years since dx.
I have been dx for over 10 years and unable to take DA's for about 6 years now. I seem to be getting a of of dystonia now and one large muscle in my left arm seems locked. It's pretty painful and I have mentioned it on a number of times to mu consultant, at first he thought it was related to my osteoarthritis and sent me for a joint injection which didn't release the muscle, although I've got a lovely loose shoulder joint!!! I have been back to see him this week and I asked about a botox injection to relax the muscle. I was stunned when he said that they 'don't have access to this service here'. He told me to call the PD nurse later this week as she would try to source this facility for me, Ive just done that and been told that the 'botox' clinic that was, is no more, as it's been cancelled. What the heck am I supposed to do now? Has anybody any suggestion please? It might just be a case of back to my GP methinks to kick some butt!!!
A sympathetic reporter from the local press?
hey all . Ito have problems with sleepmy brain has decided that 3 am is acceptable time to switch body on then 10 am to turn off .Idont know where my br4a9in got idea that i want to be up then but it ignores sleeping tablets and relaxants to aid sleep i could double dosage but still 3am and im up
i sleep really well am on sinimet cr at night since starting on them my sleep pattern has been alot better before that i was on stalevo at night and could not get a full nights sleep i was often up in the middle of the night cleaning ect and often had dyiskinisias very bad ones, i take stalevo through the day and find it works for me i also take mirapexin and i have my trusted apomorphine pen which is brilliant for when i have off times of which i was getting severe episodes but i have tweaked my meds and been tested for the apo-go and things are on a fairly even keel thank goodness, after saying all that i dont have a solution for the dystonias they still happen sorry. sue.
My dystonia is considerably relieved by isotonic drinks containing magnesium. The best brand in Spain, where I live, is Poweraid.